MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT

KARL STORZ SE & CO. KG WORKING ELEMENT
Model Number 27050E
Medical Device Problem Codes Sparking (2595); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).A 277kb unipolar high frequency cord was used together with this device during the incident as a concomitant item (as listed in section d10), which was filed under another internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during a transurethral resection of bladder tumor procedure on (b)(6) 2024, something caused a spark when using the monopolar cable and working element.There was no patient nor user harm reported, and they were able to complete the procedure using a back-up device, this caused a delay of about 15 minutes.
 
Additional Manufacturer Narrative
Changes made from the initial report: updated the udi number in section d4.Per investigation by the manufacturing site: the cause of the error can be traced back to the user.A bulge can be seen in the white teflon block, this was caused by thermal development inside.The thermal development can be caused, for example, by a short circuit, flashover, etc.Possible causes include residual moisture inside the instrument.Moisture also explains the corrosion on the surface of the instrument.This event is filed under internal complaint id: (b)(4).A 277kb unipolar high frequency cord was used together with this device during the incident as a concomitant item (as listed in section d10), which was filed under another internal complaint id: (b)(4).

Brand Name
WORKING ELEMENT
Common Device Name
WORKING ELEMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19697787
Report Number9610617-2024-00201
Device Sequence Number3701374
Product Code HIH
UDI-Device Identifier04048551077542
UDI-Public04048551077542
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050E
Device Catalogue Number27050E
Device Lot NumberZU11
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
277KB---UNIPOLAR HIGH FREQUENCY CORD, 300 CM.
Patient Age86 YR
Patient SexFemale
Patient Weight62 KG